Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

November 6, 2018Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 6, 2018, 7:39 AM EST for Forsyth County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 7:39 AM EST (12:39 UTC)
Expired
Nov 6, 2018, 8:15 AM EST
In force
36 min
Issued by
NWS Atlanta, GA
Wind
50

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS82 KFFC 061239
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
739 AM EST TUE NOV 6 2018
 
GAZ022-023-034-061315-
Hall GA-Forsyth GA-Gwinnett GA-
739 AM EST TUE NOV 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 815 AM EST...

At 739 AM EST...a strong thunderstorm was near Cumming...moving east 
at 40 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Candler, Buford Dam-Lake Lanier Parks, Aqualand
Park, Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway and
Lake Lanier Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8375 3416 8378 3413 8382 3411 8382
      3409 8384 3415 8416 3425 8414 3427 8380
TIME...MOT...LOC 1239Z 270DEG 37KT 3420 8410 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 6, 6:49 AM EST, 50 minutes earlier.

Area forecast discussion, Nov 6, 6:49 AM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
649 AM EST Tue Nov 6 2018

.UPDATE...

12z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 406 AM EST Tue Nov 6 2018/

SHORT TERM /Today through Wednesday/...
Main concern with high shear/low CAPE cold frontal passage bringing
severe and isolated tornado potential to portions of far north
Georgia currently through this morning. Tornado Watch has been
issued mainly along and north of a Rome to Cleveland line through
14z. The convection should continue to trigger along and ahead of
the front as it pushes SEWD, though will have less favorable shear
later today by the time it pushes into central GA. Should still be
enough for a Marginal Risk of mainly a strong to isolated severe
wind threat.

Front sags just south of the CWA by this evening/overnight and
maintained some slight pops in the far southern tier for showers,
though most of area will have partly to mostly clear skies before
the next disturbance and some upglide ahead of it ramps up cloud
coverage and precip potential going into Wednesday. Have chance pops
for most of area by Wed afternoon with likely in central GA as front
also lifts northward. Conditional instability does return but is
limited mainly to central GA so have slight thunder mention in the
likely pop zone.

For temps have non-diurnal trend today given aforementioned front,
then cooling tonight down to the mid 40s to low 50s for most areas
except warmer near the lingering front for south central GA. Temps
slightly above climo for Wednesday mainly in the upper 60s to low
70s for northern majority.

Baker

&&

.LONG TERM /Wednesday Night through Monday/...
The onset of the long-term forecast period will remain unsettled
and fairly wet. The cold front that moves through the area today
will stall across south Georgia with some minor north-south
movement through late week. From Wednesday night into Thursday,
weak shortwaves will provide the impetus for a couple rounds of
rainfall. A few thunderstorms would be possible on Thursday
primarily in central Georgia where instability will be slightly
higher in the vicinity of the front.

By Friday, a strong cold front will push eastward into the state,
keeping rain chances high along and ahead of the front, though the
threat for thunderstorms appears low. This front will usher in a dry
and much cooler air mass for the weekend. Widespread highs in the
50s can be expected across north Georgia. Lows at or below freezing
can be expected in portions of far north Georgia both Saturday and
Sunday mornings. Another cold front on Monday will bring an even
colder airmass to the Southeast with well below normal temperatures
looking likely for next week.

RW

&&

.AVIATION...
12Z Update...
Initial high end IFR to MVFR cigs ahead of cold front approaching
from the NW. Shower and TS potential increasing after 13z for
near KATL and trending later for other sites to the east and
south though isolated SHRA at any time this morning. Cigs could
have delayed improvement with precip but should be near MVFR for
mid morning to afternoon. Cigs should scatter out some by 20/00z this
afternoon/evening though could linger in the southern sites near a
stalled front. Winds 8-10 kts out of the SW and becoming more
west to NW with progression of the front today. Should see switch
to NE and east after about 06z tonight for KATL with light to
calm elsewhere.

//ATL Confidence...12Z Update...
Medium on cig improvement timing.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  49  72  54 /  60  10  40  30
Atlanta         70  51  70  55 /  70  10  50  20
Blairsville     65  42  66  47 /  80   5  40  20
Cartersville    69  46  69  50 /  80  10  40  20
Columbus        74  57  73  60 /  60  20  60  40
Gainesville     67  49  69  52 /  70   5  40  20
Macon           78  54  74  60 /  70  30  60  50
Rome            69  46  68  49 /  80   5  40  20
Peachtree City  71  49  70  54 /  60  10  50  30
Vidalia         84  63  80  65 /  60  60  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 9 AM EST this morning for the following
zones: Dawson...Fannin...Gilmer...Gordon...Lumpkin...Murray...
Pickens...Towns...Union...White.

&&

SHORT TERM...Baker
LONG TERM....RW
AVIATION...Baker
Hazardous weather outlook, Nov 6, 4:04 AM EST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
404 AM EST Tue Nov 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
404 AM EST Tue Nov 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of strong to severe thunderstorms will affect north Georgia
through the morning hours. The primary threats will be damaging wind
gusts over 60 mph as well as brief tornadoes. Locally heavy rainfall
and frequent lightning can also be expected.

The chance for strong and isolated severe thunderstorms will also
exist in central Georgia this afternoon with strong wind gusts being
the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be a chance of thunderstorms primarily in central
Georgia Wednesday and Thursday.

Freezing temperatures may affect portions of north Georgia by
Saturday and Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this morning across north Georgia
and may be needed in central Georgia this afternoon.

In the hours before

Local storm report, Nov 6, 6:03 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 AM EST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     4 SSE COOPER HEIGHTS    34.76N  85.37W
11/06/2018                   WALKER             GA   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF HWY 193 AND SOUTH HWY 341

&&

EVENT NUMBER FFC1800910

SNELSON
Local storm report, Nov 6, 6:08 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     TSTM WND DMG     3 S WOOD STATION        34.76N  85.15W
11/06/2018                   WALKER             GA   911 CALL CENTER

            TREE DOWN NEAR 300 BLOCK OF HWY 151

&&

EVENT NUMBER FFC1800911

SNELSON
Special weather statement, Nov 6, 6:27 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 AM EST TUE NOV 6 2018

GAZ008-009-015-016-061200-
Union GA-Towns GA-White GA-Lumpkin GA-
627 AM EST TUE NOV 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...TOWNS...WHITE AND
NORTHERN LUMPKIN COUNTIES UNTIL 700 AM EST...

At 627 AM EST...a line of strong thunderstorms was along a line
extending from near Hiawassee to near Owltown to Camp Merrill...and
moving east at 40 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cleveland, Hiawassee, Young Harris, Helen, Suches, Unicoi State Park,
Robertstown, Blue Mountain Shelter, Titus, Woods Hole Shelter, Low
Gap Shelter, Vogel State Park, Anna Ruby Falls, Plum Orchard Gap
Shelter, Turners Corner, Sautee, Qualatchee Lake, Camp Merrill,
Whitley Gap Shelter and Brasstown Bald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3483 8366 3482 8365 3480 8368
      3476 8363 3469 8364 3466 8366 3462 8364
      3456 8370 3459 8419 3480 8396 3499 8381
      3499 8355
TIME...MOT...LOC 1127Z 268DEG 33KT 3499 8376 3480 8389 3465 8410

WIND...50MPH
Special weather statement, Nov 6, 6:53 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EST TUE NOV 6 2018

GAZ014-021-022-061230-
Dawson GA-Cherokee GA-Forsyth GA-
653 AM EST TUE NOV 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 730 AM EST...

At 653 AM EST...a strong thunderstorm was centered near Ball Ground,
or 7 miles northeast of Canton...moving east at 45 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dawsonville, Ball Ground, Buffington, Dougherty, Matt, Silver City,
Chestatee, Hollis Lathem Reservoir, Lathemtown, Reavis Mountain, Coal
Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3434 8398 3425 8401 3424 8443 3437 8443
      3438 8440 3437 8440 3438 8439 3438 8426
      3440 8426 3444 8405
TIME...MOT...LOC 1153Z 265DEG 40KT 3430 8438

WIND...50MPH
Special weather statement, Nov 6, 7:15 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 AM EST TUE NOV 6 2018

GAZ016-061230-
White GA-
715 AM EST TUE NOV 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
730 AM EST...

At 715 AM EST...a strong thunderstorm was near Cleveland...moving
east at 50 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Leaf and Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3465 8366 3462 8364 3460 8364 3456 8363
      3455 8362 3454 8362 3453 8364 3453 8365
      3451 8367 3452 8374 3466 8372 3467 8364
TIME...MOT...LOC 1215Z 266DEG 43KT 3459 8366

WIND...50MPH
Special weather statement, Nov 6, 7:39 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 AM EST TUE NOV 6 2018

GAZ022-023-034-061315-
Hall GA-Forsyth GA-Gwinnett GA-
739 AM EST TUE NOV 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 815 AM EST...

At 739 AM EST...a strong thunderstorm was near Cumming...moving east
at 40 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Candler, Buford Dam-Lake Lanier Parks, Aqualand
Park, Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway and
Lake Lanier Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8375 3416 8378 3413 8382 3411 8382
      3409 8384 3415 8416 3425 8414 3427 8380
TIME...MOT...LOC 1239Z 270DEG 37KT 3420 8410

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:55 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Gilmer, Gordon, Murray and 2 more110 min
Nov 6, 3:58 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield62 min
Nov 6, 4:52 AM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Walker, Whitfield38 min
Nov 6, 5:21 AM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens38 min
Nov 6, 5:58 AM ESTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union47 min
Nov 6, 6:27 AM ESTSpecial Weather StatementFFCTowns, White33 min
Nov 6, 6:53 AM ESTSpecial Weather StatementFFCDawson37 min
Nov 6, 7:04 AM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall15 min
Nov 6, 7:15 AM ESTSpecial Weather StatementFFCWhite15 min
Nov 6, 8:00 AM ESTSpecial Weather StatementFFCGwinnett30 min
Nov 6, 8:30 AM ESTSpecial Weather StatementFFCBarrow, Jackson30 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.